MAUDE Adverse Event Report: ETHICON INC. VCL RAP UD 18IN 5-0 S/A P-3 PRM; SUTURE, ABSORBABLE, SYNTHETIC

ETHICON INC. VCL RAP UD 18IN 5-0 S/A P-3 PRM; SUTURE, ABSORBABLE, SYNTHETIC
Model Number VR493
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 03/27/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).Attempts are being made to receive a device for evaluation.To date the device has not been returned.If the device or further details are received at the later date a supplemental medwatch will be sent.Additional information was requested, and the following was obtained: was the surgery delayed due to the issue? no further information is available.What was used to complete the procedure? no further information is available.Was the surgery completed successfully? no further information is available.Device return follow up.We regularly contact about the device returning.No further information will be provided.
 
Event or Problem Description
It was reported that the patient underwent a rectal resection on (b)(6) 2020 and the suture was used.During the procedure, when opening the package, it was found that the needle tip had been broken.There were no patient consequences reported.

Brand Name
VCL RAP UD 18IN 5-0 S/A P-3 PRM
Common Device Name
SUTURE, ABSORBABLE, SYNTHETIC
Manufacturer (Section D)
ETHICON INC.
p.o. box 151, route 22 west
somerville NJ 08876
MDR Report Key9986367
Report Number2210968-2020-03349
Device Sequence Number4355377
Product Code GAM
UDI-Device Identifier10705031134676
UDI-Public10705031134676
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K033746
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 03/30/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberVR493
Device Catalogue NumberVR493
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 03/30/2020
Initial Report FDA Received Date04/22/2020
Patient Sequence Number1